Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Does anyone have weird chest pains that last for only a few seconds ?

Does anyone have weird chest pains that last for only a few seconds? For about a year or more, I ve been having these odd, dull chest pains on my left side (right in the area of my heart). The pain only lasts for about 5 seconds or so, then goes away, then comes back about 10 seconds later, and lasts for 5 seconds, then leaves, then comes back again..... It repeats for hours at a time, then may suddenly go away for days. It always comes back though. I thought it had to do with breathing, but even when I hold my breath, I feel the pain? What on Earth could this be??? My B/P runs a little high, about - 150/80. Any suggestions or comments from doctors or others with this condition would be much appreciated. For about a year or more, I ve been having these odd, dull chest pains on my left side (right in the area of my heart). The pain only lasts for about 5 seconds or so, then goes away, then comes back about 10 seconds later, and lasts for 5 seconds, then leaves, then comes back again..... It repeats for hours at a time, then may suddenly go away for days. It always comes back though. I thought it had to do with breathing, but even when I hold my breath, I feel the pain? What on Earth could this be??? My B/P runs a little high, about - 150/80. Any suggestions or comments from doctors or others with this condition would be much appreciated. I know its definitely not heartburn, as I m very familiar with that feeling. It s definitely my heart. Its directly underneath my ribs on my left side.
Asked On : Wed, 16 Dec 2009
Answers:  3 Views:  3379
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
That gallbladder answer is bogus. The gall bladder is on the middle right side of your abdomen. If your top number on blood pressure is high, your atrial chambers(upper left) looks like is having problems functioning. Sounds like coronary blockage in your arteries building there. You need to reduce the fat and cholesterol in your diet, and don't smoke. Sounds like its not too serious yet because the arteries free up itself thru time as the heart beats. However, it builds again as plaque residue is left behind after the clot clears through. Need to see a doctor for blood thinner, cholesterol meds and high blood pressure meds.
Answered: Wed, 16 Dec 2009
  User's Response

When I was 21 (now 44) I was having a similar problem. I had a heart ultra sound done and it determined no problems. I was in a relationship at the time that I was ending. I broke up with the guy, stopped hanging around and talking to him and it was totally gone for years. But after a 6 year marriage that needed to be ended and then it came back again-once again the problem and stress was removed and I am fine. So just as a suggestion do you have any major stress going on in your life right now. I hope it is as simple as that and not a health related issue.....I wish you the best. 

Answered: Thu, 18 Mar 2010
  User's Response

I have had the same thing happen and what I did to stop it was, while sitting down Take a deep Breath and hold it, thenlean over and tighten your stomuch and push, still holding your breah, slowly let it out. I did this and I felt a bunch of air around my heart area start bubbleing, kind of like a cramp but way too high to be in my stomuch. it stops the pain instantly for a few hours. it goes away completely after a day or so. Hope this helps.

Answered: Wed, 21 Apr 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor